Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at May 7, 2012, 2:13 PM EDT for Seminole County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2012, 2:13 PM EDT (18:13 UTC)
- Expired
- May 7, 2012, 3:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Melbourne, FL
County Seminole County, FL
The radar
The Melbourne radar (KMLB), 64 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 876 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
798
WWUS82 KMLB 071813
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
213 PM EDT MON MAY 7 2012
FLZ045-046-147-071900-
NORTHERN BREVARD COUNTY-ORANGE-SEMINOLE-
213 PM EDT MON MAY 7 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHWESTERN BREVARD
COUNTY...EASTERN ORANGE COUNTY...SOUTHEASTERN SEMINOLE COUNTY...
* UNTIL 300 PM EDT.
AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 5 MILES
NORTHEAST OF CHRISTMAS...MOVING SOUTHEAST AT 10 MPH. ADDITIONAL
STORMS SHOULD DEVELOP TO THE WEST TOWARD BITHLO AND WEDGEFIELD.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
LAT...LON 2844 8082 2847 8112 2873 8111 2870 8102
2867 8102 2867 8101 2864 8101 2862 8099
2861 8099 2861 8096 2870 8096 2866 8082
TIME...MOT...LOC 1812Z 294DEG 9KT 2860 8097
$$
KELLYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at May 7, 9:13 AM EDT, 5 hours earlier.
Area forecast discussion, May 7, 9:13 AM EDT, 5 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 913 AM EDT MON MAY 7 2012 .DISCUSSION... ...FEW STRONG/ISOLATED SEVERE STORMS THIS AFTERNOON/EVENING... CURRENT-TONIGHT...LOW (STRATUS) CLOUDS NEAR AND NORTH OF THE I-4 CORRIDOR WILL BREAK UP OVER THE NEXT COUPLE HOURS...THOUGH EXPECT SKIES OVERALL TO BECOME CONSIDERABLY CLOUDY ACROSS MUCH OF EAST CENTRAL FLORIDA THIS AFTERNOON. WEAK FRONTAL BOUNDARY DRAPED ACROSS THE NORTHERN COVERAGE WARNING AREA THIS MORNING. THIS FEATURE SHOULD SLOWLY SAG SOUTHWARD THROUGH THE DAY AND BE A FOCUS FOR AFTERNOON SHOWER AND THUNDERSTORM DEVELOPMENT. MORNING 10Z KXMR SOUNDING SHOWS A PWAT OF 1.45 INCHES AND A 500 MB TEMPERATURE OF -11.5C. A VERY WEAK PRESSURE GRADIENT WILL ALLOW FOR BOTH THE EAST/WEST SEA BREEZE BOUNDARIES TO PENETRATE INLAND EARLY IN THE DAY. MID-LEVEL IMPULSES WILL ALSO AID IN CONVECTIVE DEVELOPMENT THROUGH THE DAY. SCATTERED SHOWER AND LIGHTNING STORM DEVELOPMENT SEEMS LIKE A GOOD BET TODAY INTO THE EVENING DUE THE ABOVE MENTIONED AND VARIOUS BOUNDARY COLLISIONS EXPECTED. COIN SIZE HAIL...TORRENTIAL DOWNPOURS...FREQUENT LIGHTNING STRIKES AND GUSTY DOWNBURST WINDS TO AROUND 50 MPH WILL ALL BE IN PLAY FOR AFTERNOON/EVENING STORMS. GREATEST CHANCES FOR STORMS WILL EXIST ORLANDO METRO NORTHWARD AND TOWARD THE COAST. STILL A WARM DAY EXPECTED AND WILL SEE IF INCREASED CLOUD COVER HAS AN IMPACT ON FORECAST TEMPERATURES IN THE MID/UPPER 80S ALONG THE COAST AND UPPER 80S/LOW 90S INTO THE INTERIOR. && .AVIATION...SLOWING IMPROVING CIGS I-4 NORTHWARD THIS MORNING...BECOMING PREVAILING VFR. BTWN 07/15Z-07/18Z...SFC WNDSHFT COASTAL SITES FROM W TO E/NE ARND 10KTS WITH THE FORMATION OF THE EAST COAST SEA BREEZE. BTWN 07/18Z-07/23Z...SCT IFR TSRAS N OF KVRB-KLAL...ISOLD MVFR TSRAS S OF KVRB-KLAL...SFC WNDSHFT FROM W TO E/SE INTERIOR SITES EXCEPT KLEE AS THE EAST COAST SEA BREEZE PUSHES INLAND. BTWN 07/23Z-08/01Z BCMG VFR ALL SITES. && .MARINE...TODAY-TONIGHT...A WEAK FRONTAL BOUNDARY WILL BECOME NEARLY STATIONARY OVER THE COASTAL WATERS TODAY AS HIGH PRESSURE REMAINS SHUNTED SOUTH OF THE AREA. LIGHT AND VARIABLE EARLY MORNING WINDS FORECAST TO BECOME E/ENE CAPE NORTHWARD LATER THIS MORNING & AFTERNOON AND E/ESE SOUTHWARD FROM THE CAPE. THE EAST COAST SEA BREEZE WILL FORM FAIRLY EARLY AND PUSH INLAND. SEAS 1-2 FT NEAR SHORE AND 2-3 FT OFFSHORE. SCATTERED AFTERNOON OFFSHORE MOVING STORMS EXPECTED WITH CELL MOVEMENT AT LESS THAN 10 KNOTS. FREQUENT LIGHTNING...COIN SIZE HAIL...TORRENTIAL DOWNPOURS AND GUSTY STORM WINDS IN EXCESS OF 35 KNOTS ALL IN PLAY. GREATEST THREAT WILL BE NORTH OF SEBASTIAN INLET. WINDS WILL STRENGTHEN (SLIGHTLY) OUT OF THE S LATER THIS EVENING AND EVENTUALLY BECOME SOUTHWEST OVERNIGHT AS A REINFORCING FRONTAL TROF PUSHES INTO THE DEEP SOUTH AND PULLS THE OLD FRONTAL BOUNDARY BACK TO THE N. HI PRES BUILDING OFF THE MID ATLC/NEW ENGLAND COAST WILL GENERATE A LONG N/NE FETCH OVER THE SERN SEABOARD THAT WILL PUSH A MODERATE SWELL INTO THE LCL ATLC OVERNIGHT. SEAS BUILDING TO 2-3FT NEARSHORE...3-4FT OFFSHORE. SCT EVNG TSTMS MOVING OFFSHORE N OF FORT PIERCE INLET. && .FIRE WEATHER...(PREVIOUS MODIFIED)...TODAY-TONIGHT...NO WIND/RH CONCERNS WITH A WEAK PRESSURE GRADIENT AS A WEAK FRONTAL TROF STALLS OVER C FL. MOISTURE POOLING WITHIN THE TROF WILL ALLOW SCT SHRAS/TSTMS TO FORM THIS AFTN. LIGHT AND VARIABLE SFC WINDS THIS MORNING WILL SHFT TO THE E AROUND MIDDAY ALONG THE COAST AND BY LATE AFTN INTERIOR COUNTIES AS THE EAST COAST SEA BREEZE FORMS AND PUSHES INLAND. WSW TRANSPORT WINDS AOB 10KTS WILL RESULT IN POOR TO FAIR DISPERSION CONDITIONS. LIGHTNING STORMS MAY IGNITE NEW WILDFIRES ACROSS EAST CENTRAL FLORIDA THIS AFTERNOON-EVENING. GUSTY THUNDERSTORM OUTFLOWS MAY WORSEN CONDITIONS LOCALLY. CELL MOVEMENT APPEARS OUT OF THE WEST AT LESS THAN 10 MPH. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SEDLOCK
Hazardous weather outlook, May 7, 11:15 AM EDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1115 AM EDT MON MAY 7 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-072200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1115 AM EDT MON MAY 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... A WEAK FRONTAL BOUNDARY IS DRAPED ACROSS NORTH CENTRAL FLORIDA AND WILL BECOME STATIONARY THIS AFTERNOON. MOISTURE POOLING ALONG THE FRONT WILL COMBINE WITH SEA AND LAKE BREEZE BOUNDARIES TO ACT AS FOCI FOR AFTERNOON LIGHTNING STORMS. THE HIGHEST RAIN CHANCES EXIST ALONG AND NORTH OF THE I 4 CORRIDOR BUT MAY EXTEND SOUTHWARD INTO OSCEOLA COUNTY LATE THIS AFTERNOON OR EARLY THIS EVENING WITH A SEA BREEZE COLLISION. STORM MOTION WILL BE GENERALLY TOWARD THE EAST BUT MAY BE SLOW AND ERRATIC ALONG BOUNDARIES. THE PRIMARY THREAT FROM THESE STORMS WILL BE FREQUENT CLOUD-TO-GROUND LIGHTNING... STRONG DOWNBURST WINDS AND HAIL. ONE OR TWO STORMS MAY BECOME SEVERE CONTAINING DAMAGING WINDS NEAR 60 MPH AND LARGE HAIL. .MARINE THUNDERSTORM GUST IMPACT... SCATTERED THUNDERSTORMS ARE EXPECTED AREA WIDE THIS AFTERNOON AND PUSH EAST-NORTHEAST AROUND 10 MPH THROUGH THE EARLY EVENING. THE STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING AND STRONG WIND GUSTS UP TO 50 KNOTS AS THEY PUSH OFFSHORE INCLUDING THE INLAND LAKES. .RIP CURRENT IMPACT... WEATHER AND OCEAN CONDITIONS WILL PRODUCE AN ELEVATED THREAT FOR RIP CURRENTS AT THE BEACHES OF EAST CENTRAL FLORIDA TODAY. CHECK WITH LIFEGUARDS ABOUT OCEAN HAZARDS WHEN ARRIVING AT THE BEACH. SWIM ONLY WHERE THERE IS A LIFEGUARD ON DUTY. .FIRE WEATHER IMPACT... THERE IS A HIGH ENVIRONMENTAL FIRE DANGER OVER MOST OF THE REGION TODAY. THE THREAT WILL BE FURTHER ELEVATED TODAY AS SCATTERED LIGHTNING STORMS ARE EXPECTED. BRUSH FIRES CAN START EASILY FROM MOST CAUSES. UNATTENDED FIRES ARE LIKELY TO ESCAPE IN DRY FUELS. FIRES MAY START RAPIDLY AND SHORT DISTANCE SPREADING OF EMBERS WILL BE POSSIBLE. OUTDOOR BURNING MAY BE PROHIBITED IN YOUR AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED TO NUMEROUS LIGHTNING STORMS ARE FORECAST THROUGH MIDWEEK. THESE STORMS WILL AFFECT BOATERS AS THEY CROSS THE INTRACOASTAL WATERS AND ATLANTIC DURING THE AFTERNOON AND EVENING. A FEW STORMS MAY CONTAIN STRONG DOWNBURST WINDS...SMALL HAIL...AND FREQUENT LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. KELLY/BRAGAW
In the hours before
Special weather statement, May 7, 12:47 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1247 PM EDT MON MAY 7 2012
FLZ041-141-071730-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-
1247 PM EDT MON MAY 7 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER EASTERN VOLUSIA COUNTY...
* UNTIL 130 PM EDT.
AT 1240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS AND FREQUENT LIGHTNING
STRIKES 6 MILES SOUTHWEST OF DAYTONA INTERNATIONAL SPEEDWAY. THE
STORM WAS NEARLY STATIONARY.
ADDITIONAL STORMS TOWARD MAYTOWN MAY ALSO INCREASE IN COVERAGE AND
INTENSITY.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2880 8081 2879 8106 2881 8107 2883 8111
2882 8113 2881 8113 2919 8127 2925 8110
TIME...MOT...LOC 1645Z 147DEG 0KT 2911 8112
KELLYSpecial weather statement, May 7, 1:21 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
121 PM EDT MON MAY 7 2012
FLZ041-046-141-071800-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-SEMINOLE-
121 PM EDT MON MAY 7 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHERN SEMINOLE COUNTY...
SOUTHERN VOLUSIA COUNTY...
* UNTIL 200 PM EDT.
AT 118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 5 MILES EAST
OF DELTONA...MOVING EAST AT 10 MPH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
LAT...LON 2899 8090 2879 8095 2879 8097 2875 8096
2873 8097 2875 8129 2909 8114
TIME...MOT...LOC 1721Z 292DEG 7KT 2893 8112
KELLYSpecial weather statement, May 7, 2:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
213 PM EDT MON MAY 7 2012
FLZ045-046-147-071900-
NORTHERN BREVARD COUNTY-ORANGE-SEMINOLE-
213 PM EDT MON MAY 7 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHWESTERN BREVARD
COUNTY...EASTERN ORANGE COUNTY...SOUTHEASTERN SEMINOLE COUNTY...
* UNTIL 300 PM EDT.
AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 5 MILES
NORTHEAST OF CHRISTMAS...MOVING SOUTHEAST AT 10 MPH. ADDITIONAL
STORMS SHOULD DEVELOP TO THE WEST TOWARD BITHLO AND WEDGEFIELD.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
LAT...LON 2844 8082 2847 8112 2873 8111 2870 8102
2867 8102 2867 8101 2864 8101 2862 8099
2861 8099 2861 8096 2870 8096 2866 8082
TIME...MOT...LOC 1812Z 294DEG 9KT 2860 8097
KELLYThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 12:47 PM EDT | Special Weather Statement | MLB | Volusia | 43 min |
| May 7, 1:21 PM EDT | Special Weather Statement | MLB | Volusia | 39 min |
| May 7, 1:25 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 20 min |
| May 7, 3:21 PM EDT | Special Marine Warning | MLB | 114 min | |
| May 7, 3:24 PM EDT | Special Weather Statement | MLB | Indian River | 51 min |
| May 7, 3:35 PM EDT | Special Weather Statement | MLB | Lake, Orange | 55 min |
| May 7, 4:05 PM EDT | Special Weather Statement | MLB | Brevard | 55 min |
| May 7, 5:10 PM EDT | Special Marine Warning | MLB | 2 hr | |
| May 7, 6:17 PM EDT | Special Weather Statement | MLB | Martin | 58 min |
| May 7, 7:17 PM EDT | Special Weather Statement | MLB | Martin | 58 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.